... Recently I requested a different Doctor. My chief complaint for over 2 years now has been Anxiety. The first Doctor would not address it. The new doctor did the same thing. Even worse he is going to take away the only drug that help's me Kloplin. He gave me a new prescription for Carbamazepine. It has a Black Box Warning from the FDA, and a host of side effects. Meso said he likes the drug, I just want a little more infromation. I have been down a long road with allot of drugs. They have totally wiped out my sexual function, and more. I don't want to go down that road again. Thanks Dave
I'm very glad to see you back!! Many members have been asking about you. We have all been concerned and were hoping you were doing okay. I don't really have any answer for you just wanted to say I missed you and I'm happy that you're here. Best wishes.
Your friend -Terri-
Hey David, as the previous poster said, great to see you back on! We missed you! But no, I don't know anything about that drug, so I can't give any advice at all upon it. Why is the dr. taking the kloplin drug away, if it's working for you? That is strange all right, but I guess he has his reasons. Maybe it might be too addictive or something. You know, just a point here. With any drug at all, psych, cholesterol or even cancer drugs, well they all have side effects which may or may not happen. I just had that experience with abilify; yes it's rare what happened to me, but it was a possibility, and I did suffer the side effects. So I am off it until further notice, but obviously if I get funky or start going into an episode, to heck with the side effects, I will take it again! Sometimes you have to bite the bullet, and take a chance... because the alternatives if you don't take it may be far worse than any side effects caused. IMHO.
Hi Dave & welcome back. I don't really understand this either. I just read up on this drug caramazepine, & it seems they prescribe it for bipolar disorder. Have you been diagnosed with this? Does this doctor know your full history? Do you feel you are bipolar or is this what the years of using have made you feel? It sounds like they are diagnosing from all your symtoms from your withdrawal not the withdrawal itself. I don't quite understand it myself, but am not a medical professional. Bipolar doesn't just come on like that as far as I know. The klonopin was a good drug for your anxiety, but it is addictive as any benzo is. That is probably the reason for having you stop it, but I don't know what your dose was, but feel it should have been weaned from also.
I think I would have another talk with this doctor & make sure he understands all that you have been through in the past few months, & ask why he is prescribing this drug & taking away the klonopin. Best suggestion I have at the moment. I am so glad you have come back, & wish I could be of more help on this question. Good luck, but go back & talk to this doctor again. Tell him what you have said here...
Hi Dave I took carbamazepine(tegretol) for many years due to trigeminol neuralgia. The drug worked really well in my case but made me somewhat sleepy at times. I took 200mg. and still take it whenever tn raises its ugly head. I hope this helps you some. I know what you mean about the va health system, it really sucks so I seldom go there.
Hi Dave. I had to respond to this because I feel the exact same way. VA is horrible. They took my Xanax away and then the Klonapin(may be spelled wrong) my anxiety went thru the roof. I was so mad but when i try to complain - they told me I keep on - they would send me to another VA 100 miles away for treatment. It's my understanding that the VA took all veterans off of these medications. Idiots. They don't have a clue what happens to people like us. I went from being a productive person to no job and staying at home because I couldn't stay calm and got so tired of gritting my teeth and trying to move on. It just don't work. I'm praying one day a job comes along with health insurance so I can go to a real doctor. Hang in there. I will pray for you. God is the only one that has kept me alive.
- Carbamazepine Information for Consumers
- Carbamazepine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carbamazepine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2010 • 2 answers
Posted 26 Nov 2010 • 2 answers
Posted 12 Jul 2011 • 6 answers
Posted 16 Aug 2013 • 2 answers
Posted 10 Dec 2014 • 1 answer